Alert archive / Utah / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Salt Lake City, UT

July 6, 2009

NWS Salt Lake City, UT issued this red flag warning at Jul 6, 2009, 2:29 PM MDT. It took effect at Jul 7, 2009, 12:00 PM MDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2009, 2:29 PM MDT (20:29 UTC)
In effect from
Jul 7, 2009, 12:00 PM MDT
Expired
Jul 8, 2009, 9:35 PM MDT
In force
34 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 062029
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
229 PM MDT MON JUL 6 2009

UTZ434-435-437-439-440-071100-
/O.NEW.KSLC.FW.W.0001.090707T1800Z-090708T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
229 PM MDT MON JUL 6 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR ZONES 434...435...437...439 AND
440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
434...435...437...439 AND 440.

WINDS WILL INCREASE TOMORROW AFTERNOON AHEAD OF A STORM SYSTEM
THAT WILL BRUSH EXTREME NORTHWEST UTAH ON WEDNESDAY. SOUTHWEST
WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED ACROSS
MUCH OF THE WARNING AREA. IN ADDITION TO THE WINDS...RELATIVE
HUMIDITIES WILL BE BELOW 15 PERCENT. THE COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN SEVERE FIRE
WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
000 
WWUS85 KSLC 071046
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
446 AM MDT TUE JUL 7 2009

UTZ434-435-437-439-440-071915-
/O.CON.KSLC.FW.W.0001.090707T1800Z-090708T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
446 AM MDT TUE JUL 7 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A STORM SYSTEM THAT
WILL BRUSH EXTREME NORTHWEST UTAH ON WEDNESDAY. SOUTHWEST WINDS 15
TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED ACROSS MUCH OF THE
WARNING AREA. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL
BE BELOW 15 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITIES WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS
WHERE FUELS ARE CRITICALLY DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 071521 CCA
RFWSLC

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
920 AM MDT TUE JUL 7 2009

UTZ434-435-437-439-440-080000-
/O.COR.KSLC.FW.W.0001.090707T1800Z-090708T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
920 AM MDT TUE JUL 7 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ZONES
434...435...437...439 AND 440...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 434...435...437...439 AND 440.

WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A STORM SYSTEM THAT
WILL BRUSH EXTREME NORTHWEST UTAH ON WEDNESDAY. SOUTHWEST WINDS 15
TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED ACROSS MUCH OF THE
WARNING AREA. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL
BE BELOW 15 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITIES WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS
WHERE FUELS ARE CRITICALLY DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 072032
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
232 PM MDT TUE JUL 7 2009

UTZ434-435-437-439-440-081100-
/O.EXT.KSLC.FW.W.0001.000000T0000Z-090709T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
232 PM MDT TUE JUL 7 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT WEDNESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR ZONES 434...435...437...439
AND 440...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
434...435...437...439 AND 440.

GUSTY WINDS WILL CONTINUE THIS EVENING AHEAD OF A STORM SYSTEM
THAT WILL BRUSH EXTREME NORTHWEST UTAH TOMORROW. ALTHOUGH THE
WINDS WILL DECREASE OVERNIGHT...THEY WILL INCREASE AGAIN LATE
TOMORROW MORNING AHEAD OF A COLD FRONT WHICH WILL MOVE ACROSS
NORTHWEST UTAH.

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED
ACROSS MUCH OF THE WARNING AREA THIS EVENING AND AGAIN TOMORROW.
IN ADDITION TO THE WINDS...DAYTIME RELATIVE HUMIDITIES WILL BE
BELOW 15 PERCENT...WITH POOR OVERNIGHT RECOVERIES. THE COMBINATION
OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN SEVERE
FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 081045
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
445 AM MDT WED JUL 8 2009

UTZ434-435-437-439-440-081930-
/O.CON.KSLC.FW.W.0001.000000T0000Z-090709T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
445 AM MDT WED JUL 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR ZONES 434...435...437...439 AND 440.

GUSTY WINDS WILL CONTINUE TODAY AHEAD OF A COLD FRONT WHICH WILL
MOVE ACROSS NORTHWEST UTAH LATE MORNING AND EARLY AFTERNOON.

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED
ACROSS MUCH OF THE WARNING AREA THIS AFTERNOON. IN ADDITION TO
THE WINDS...DAYTIME RELATIVE HUMIDITIES WILL BE BELOW 15
PERCENT...WITH POOR OVERNIGHT RECOVERIES. THE COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN SEVERE
FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 082011
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
211 PM MDT WED JUL 8 2009

UTZ434-435-437-439-440-090400-
/O.CON.KSLC.FW.W.0001.000000T0000Z-090709T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
211 PM MDT WED JUL 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ZONES
434...435...437...439 AND 440...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
434...435...437...439 AND 440.

GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING AHEAD OF A COLD
FRONT WHICH WILL STALL ACROSS CENTRAL UTAH TONIGHT. SOUTHWEST
WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED ACROSS
MUCH OF THE WARNING AREA THROUGH THIS EVENING. IN ADDITION TO THE
WINDS...RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT. THE
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
RESULT IN SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE
CRITICALLY DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 090335
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
935 PM MDT WED JUL 8 2009

UTZ434-435-437-439-440-090445-
/O.CAN.KSLC.FW.W.0001.000000T0000Z-090709T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
935 PM MDT WED JUL 8 2009

...RED FLAG WARNING IS CANCELLED FOR UTAH FIRE WEATHER ZONES 
434...435...437...439...AND 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
UTAH FIRE WEATHER ZONES 434...435...437...439...AND 440.

THOUGH THE AIRMASS REMAINS DRY...WINDS HAVE DECREASED OVER THE
WARNED AREA...ENDING THE THREAT FOR CRITICAL FIRE WEATHER
CONDITIONS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 6, 9:10 AM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jul 6, 9:10 AM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
910 AM MDT MON JUL 6 2009

.SYNOPSIS...A WARM AND GENERALLY DRY SOUTHWEST FLOW WILL REMAIN
IN PLACE ACROSS THE REGION THROUGHOUT THE WEEK.

&&

.DISCUSSION...HIGH PRESSURE OVERHEAD IS RESULTING IN CLEAR SKIES
THIS MORNING OVER ALL BUT FAR EASTERN UTAH...WHERE A FEW WEAK
THUNDERSTORMS HAVE DEVELOPED IN ASSOCIATION WITH A WEAK WAVE.
HOWEVER...THESE ARE DISSIPATING QUICKLY. THE RIDGE WILL SHIFT EAST
TODAY AND TOMORROW AS A SERIES OF TROUGHS MOVE ONSHORE ALONG THE
PACIFIC NORTHWEST COAST...ONE TODAY AND ONE TUESDAY
NIGHT/WEDNESDAY MORNING.

MODELS INDICATE THAT 700 MB TEMPS WILL RISE INTO THE +16 TO +18C
RANGE TODAY AND TOMORROW...SO TEMPERATURES SHOULD RUN AROUND 5F
ABOVE CLIMO. WITH MORE SOUTHWEST FLOW...MAXES SHOULD BE WARMER
STILL...PARTICULARLY OVER NORTHERN UTAH.

THE SECOND TROUGH IS EXPECTED TO GRAZE NORTHERN UTAH ON
WEDNESDAY...BUT WITH PWS RUNNING AT 0.30 OR BELOW...HALF OF THE
AVERAGE VALUE FOR THIS TIME OF YEAR...THERE SHOULD BE LITTLE IF
ANY THUNDERSTORM ACTIVITY. THE SYSTEM WILL BRING A DRY COLD FRONT
WITH IT...HOWEVER...WHICH SHOULD BRING TEMPS DOWN TO AROUND
SEASONAL NORMS OVER SOUTHERN UTAH AND A FEW DEGREES BELOW THOSE
VALUES OVER THE NORTH.

NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS TODAY WITH
MOSTLY CLEAR SKIES. SOUTHEAST WINDS MAY BECOME GUSTY AT TIMES
BEFORE SHIFTING TO THE NORTHWEST BETWEEN 20Z AND 22Z.

&&

.FIRE WEATHER...HIGH PRESSURE ALOFT WILL SHIFT EAST OF THE AREA
TONIGHT. THIS WILL MAINTAIN A DRY SOUTHWEST FLOW ACROSS THE AREA
THROUGH AT LEAST MIDWEEK. CRITICAL WINDS/HUMIDITY ARE EXPECTED TO
DEVELOP ACROSS MAINLY THE SOUTHWESTERN PORTIONS OF THE FIRE DISTRICT
TOMORROW AND POSSIBLY INTO WEDNESDAY AS WELL. WILL COORDINATE FUELS
STATUS WITH THE EGBCC TO SEE IF ANY HEADLINES ARE WARRANTED WITH THE
AFTERNOON PACKAGE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC/AVIATION...TRAPHAGAN
FIRE WEATHER...CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.